Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 4, 2023, 4:16 PM EDT for Fannin County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2023, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 4, 2023, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Fannin County, GA
The radar
The Northeast Alabama radar (KHTX), 157 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954
WWUS82 KFFC 042016
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Sun Jun 4 2023
GAZ006-042045-
Fannin GA-
416 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of northeastern Fannin
County through 445 PM EDT...
At 415 PM EDT, a strong thunderstorm was near Epworth, or near Blue
Ridge, moving southwest at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Blue Ridge, Higdon, Colwell, Mineral Bluff and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8427 3490 8421 3485 8443 3486 8445
3499 8455
TIME...MOT...LOC 2015Z 067DEG 16KT 3493 8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:51 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 4, 3:51 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 351 PM EDT Sun Jun 4 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Monday) Issued at 331 PM EDT Sun Jun 4 2023 Active showers and thunderstorms firing this afternoon over north and western Georgia will continue into tonight as lobe of mid- level cyclonic vorticity shifts southwest from the Tennessee Valley into Alabama. Morning showers kept instability low over the Atlanta-area, but sufficient forcing combined with diurnal heating to get a few strong storms firing over mostly the northeast Georgia mountains. PoPs continue to be highest north and west of the I-85 corridor, with gradient towards lower/no chances south and east. Storms have the potential to organize into clusters, with strong to severe storms capable of producing damaging winds. A Marginal Risk of severe storms remains for north Georgia. Little change is expected with the overall mid- to upper-level pattern through the Short Term with the cutoff low over New England/Canadian Maritimes, however, models are less enthusiastic about dry air into the region as a result. Dew points through Monday are a degree or two higher than previous runs, generally settling into the upper 50s and low 60s. High temperatures will be in the mid to upper 80s Monday afternoon, and diurnal isolated to scattered showers and thunderstorms will be possible over north Georgia where better moisture is present. 31 && .LONG TERM... (Tuesday morning through next Saturday) Issued at 331 PM EDT Sun Jun 4 2023 Overall weather pattern persists through the Long Term with large closed low over the Canadian Maritimes flinging waves of moisture into the Southeast region. Activity will largely be diurnal through Thursday when more substantial disturbance pushes through and clears the state by Friday. Temperatures will be seasonally warm, with the southern CWA rising into the low 90s by Tuesday. In the wake of the late-week system, cooler and drier conditions are expected into the weekend. 31 && .AVIATION... (18Z TAFS) Issued at 136 PM EDT Sun Jun 4 2023 Largely VFR expected through the period, except for brief MVFR in/near -RA. Light precip over ATL-area TAF sites should inhibit TS development this afternoon. At some TAF sites, have shortened TEMPO to 19-21Z, but at KATL, have removed it entirely. NE-E winds today will shift to the SE after 08Z, and then to the SW after 16-18Z. Speeds will be 10kt or less. Precip potential for Monday is too low to even include in a PROB30 at this time. SCT CU will develop mid morning. //ATL Confidence...18Z Update... Medium confidence on lower TS potential this afternoon/evening. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 61 87 65 90 / 10 20 20 30 Atlanta 64 86 67 88 / 20 20 10 30 Blairsville 58 81 59 84 / 30 30 20 30 Cartersville 61 88 64 89 / 30 20 20 30 Columbus 64 89 66 91 / 20 10 10 30 Gainesville 61 85 66 89 / 20 30 20 30 Macon 61 89 67 92 / 10 10 10 30 Rome 62 88 65 90 / 40 20 20 30 Peachtree City 61 87 65 89 / 20 10 10 30 Vidalia 62 87 66 92 / 10 10 0 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...31 LONG TERM....31 AVIATION...31
Hazardous weather outlook, Jun 4, 1:08 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 108 PM EDT Sun Jun 4 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 108 PM EDT Sun Jun 4 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will develop by early this afternoon, mainly across parts of north and west-central Georgia. The primary threats with any storms will be brief gusty winds, heavy rain, and cloud to ground lightning. An isolated severe storm is possible, with damaging winds being the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The probability for widespread hazardous weather is low. Isolated to scattered mainly afternoon and evening thunderstorms are possible each day, through Thursday. A few better organized storms will be capable of producing strong winds, heavy rain and frequent cloud to ground lightning. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 4, 3:31 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Jun 4 2023
GAZ005-007-042000-
Gilmer GA-Murray GA-
331 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southwestern Gilmer
and southeastern Murray Counties through 400 PM EDT...
At 331 PM EDT, a strong thunderstorm was near Tails Creek, or near
Ellijay, moving southwest at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Carters, Tails Creek and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3467 8451 3455 8455 3455 8461 3456 8465
3458 8465 3458 8468 3459 8468 3459 8470
3460 8471 3460 8473 3461 8473 3461 8472
3462 8472 3462 8473 3473 8461
TIME...MOT...LOC 1931Z 028DEG 10KT 3465 8460
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 3:39 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT Sun Jun 4 2023
GAZ078-042015-
Harris GA-
339 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of west central Harris
County through 415 PM EDT...
At 339 PM EDT, a strong thunderstorm was near Lake Harding, or 7
miles southeast of Valley, moving southwest at 15 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Mountain Hill and Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3277 8514 3277 8512 3279 8514 3281 8510
3272 8499 3264 8510 3264 8511 3266 8509
3269 8512 3272 8512 3274 8511 3274 8513
3276 8514
TIME...MOT...LOC 1939Z 045DEG 13KT 3273 8510
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 3:46 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Sun Jun 4 2023
GAZ006-008-042015-
Union GA-Fannin GA-
346 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of northwestern Union
and northeastern Fannin Counties through 415 PM EDT...
At 345 PM EDT, a strong thunderstorm was over Hemp, or 8 miles east
of Blue Ridge, moving west at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Morganton, Hemp, Hurst, Loving and Mineral Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3497 8414 3488 8406 3481 8421 3495 8432
TIME...MOT...LOC 1945Z 068DEG 8KT 3490 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 4, 4:00 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Sun Jun 4 2023
GAZ006-007-042030-
Gilmer GA-Fannin GA-
400 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of central Gilmer and
eastern Fannin Counties through 430 PM EDT...
At 359 PM EDT, a strong thunderstorm was near Blue Ridge, moving west
at 10 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blue Ridge, Morganton, Dial, Pisgah, Cherry Log, Hurst and Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3492 8422 3482 8414 3481 8414 3479 8412
3469 8424 3463 8440 3486 8446
TIME...MOT...LOC 1959Z 068DEG 8KT 3482 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 4, 4:02 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Sun Jun 4 2023
GAZ007-012-013-042030-
Gilmer GA-Gordon GA-Pickens GA-
402 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of southwestern Gilmer,
northeastern Gordon and northwestern Pickens Counties through 430 PM
EDT...
At 402 PM EDT, a strong thunderstorm was over Talona, or 9 miles
south of Ellijay, moving west at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Talking Rock, Oakman, Talona, Hinton, Blaine and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3464 8451 3453 8443 3445 8465 3460 8474
3460 8471 3459 8470 3459 8468 3458 8468
3458 8465 3462 8465
TIME...MOT...LOC 2002Z 068DEG 8KT 3457 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 4, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Sun Jun 4 2023
GAZ006-042045-
Fannin GA-
416 PM EDT Sun Jun 4 2023
...A strong thunderstorm will impact portions of northeastern Fannin
County through 445 PM EDT...
At 415 PM EDT, a strong thunderstorm was near Epworth, or near Blue
Ridge, moving southwest at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Blue Ridge, Higdon, Colwell, Mineral Bluff and Epworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8427 3490 8421 3485 8443 3486 8445
3499 8455
TIME...MOT...LOC 2015Z 067DEG 16KT 3493 8434
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:15 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Jun 4, 3:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Jun 4, 3:08 PM EDT | Special Weather Statement | FFC | Union | 37 min |
| Jun 4, 3:13 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| Jun 4, 3:19 PM EDT | Special Weather Statement | FFC | Harris | 26 min |
| Jun 4, 3:31 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| Jun 4, 3:39 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jun 4, 3:46 PM EDT | Special Weather Statement | FFC | Fannin | 29 min |
| Jun 4, 4:00 PM EDT | Special Weather Statement | FFC | Fannin | 30 min |
| Jun 4, 4:02 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jun 4, 4:29 PM EDT | Special Weather Statement | FFC | Lumpkin | 31 min |
| Jun 4, 4:38 PM EDT | Special Weather Statement | FFC | Pickens | 37 min |
| Jun 4, 4:57 PM EDT | Special Weather Statement | FFC | Dawson | 33 min |
| Jun 4, 5:03 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| Jun 4, 5:13 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jun 4, 5:32 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Forsyth, Pickens | 28 min |
| Jun 4, 5:44 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Jun 4, 6:01 PM EDT | Special Weather Statement | FFC | Forsyth | 29 min |
| Jun 4, 6:02 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Jun 4, 6:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jun 4, 6:16 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jun 4, 6:18 PM EDT | Special Weather Statement | FFC | Jasper | 27 min |
| Jun 4, 6:20 PM EDT | Special Weather Statement | FFC | Monroe | 25 min |
| Jun 4, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper | 50 min |
| Jun 4, 6:27 PM EDT | Special Weather Statement | FFC | Macon | 33 min |
| Jun 4, 6:28 PM EDT | Special Weather Statement | FFC | Catoosa | 32 min |
| Jun 4, 6:31 PM EDT | Special Weather Statement | FFC | Taylor | 29 min |
| Jun 4, 6:35 PM EDT | Special Weather Statement | FFC | DeKalb | 25 min |
| Jun 4, 6:38 PM EDT | Special Weather Statement | FFC | Cobb | 37 min |
| Jun 4, 6:38 PM EDT | Special Weather Statement | FFC | Floyd | 37 min |
| Jun 4, 6:47 PM EDT | Special Weather Statement | FFC | Lamar | 28 min |
| Jun 4, 6:48 PM EDT | Special Weather Statement | FFC | Cobb | 27 min |
| Jun 4, 6:53 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 37 min |
| Jun 4, 6:54 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Monroe | 32 min |
| Jun 4, 6:58 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jun 4, 7:00 PM EDT | Special Weather Statement | FFC | Butts | 30 min |
| Jun 4, 7:02 PM EDT | Special Weather Statement | FFC | Chattahoochee | 28 min |
| Jun 4, 7:03 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 27 min |
| Jun 4, 7:05 PM EDT | Special Weather Statement | FFC | Talbot | 25 min |
| Jun 4, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 32 min |
| Jun 4, 7:11 PM EDT | Special Weather Statement | FFC | Cobb, Fulton, Paulding | 34 min |
| Jun 4, 7:13 PM EDT | Special Weather Statement | FFC | Peach | 32 min |
| Jun 4, 7:15 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jun 4, 7:37 PM EDT | Special Weather Statement | FFC | Polk | 23 min |
| Jun 4, 7:40 PM EDT | Special Weather Statement | FFC | Dade, Walker | 35 min |
| Jun 4, 7:53 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.